MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL FLEXIBLE ENDOSCOPIC CANN 10MM; BIT, DRILL

SMITH & NEPHEW, INC. DRILL FLEXIBLE ENDOSCOPIC CANN 10MM; BIT, DRILL
Catalog Number 7209739
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an acl, the surgeon felt like a drill flexible endoscopic cannula was going to break; after he drilled, in fact the device broke in half.A back-up device was opened and the same issue happened with a second drill flexible.Surgery resumed after a non-significant delay of less than 30 minutes with the third opened device.No further complications were reported.
 
Additional Manufacturer Narrative
H10 h2: additional information: a2, a3, b5 and h6: health effect - impact code.
 
Event or Problem Description
It was reported that during an acl, the surgeon felt like a drill flexible endoscopic cannula was going to break; after he drilled, in fact the device broke in half.A back-up device was opened and the same issue happened with a second drill flexible.All broken pieces were retrieved from the patient with a pituitary.Surgery resumed after a non-significant delay of less than 30 minutes with the third opened device, no voids were left in the patient whose bone quality was healthy and his health was not affected.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Brand Name
DRILL FLEXIBLE ENDOSCOPIC CANN 10MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18395370
Report Number1219602-2023-02531
Device Sequence Number2748347
Product Code HTW
UDI-Device Identifier03596010541970
UDI-Public03596010541970
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7209739
Device Lot Number50669048
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer12/27/2023
02/16/2024
Initial Report FDA Received Date12/26/2023
Supplement Report FDA Received Date01/09/2024
02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexMale